Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Wichita, KS

May 30, 2008Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2008, 10:35 PM CDT for Labette County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2008, 10:35 PM CDT (03:35 UTC)
Expired
May 30, 2008, 11:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Labette County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1877 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 310335
SVRICT
KSC099-310430-
/O.NEW.KICT.SV.W.0182.080531T0335Z-080531T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1130 PM CDT.

* AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
  LOCATED NEAR LABETTE...OR NEAR ALTAMONT...AND MOVING EAST AT 30
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...CHETOPA...LABETTE...OSWEGO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507
TIME...MOT...LOC 0335Z 282DEG 26KT 3721 9521

$$

KETCHAM
5 follow-up statements
000 
WWUS53 KICT 310348
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1048 PM CDT FRI MAY 30 2008

KSC099-310430-
/O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/
LABETTE KS-
1048 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LABETTE COUNTY UNTIL 1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED
NEAR OSWEGO...MOVING EAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LABETTE COUNTY...INCLUDING THE TOWN OF OSWEGO.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507
TIME...MOT...LOC 0348Z 282DEG 26KT 3719 9510

$$

KETCHAM
000 
WWUS53 KICT 310357
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT FRI MAY 30 2008

KSC099-310430-
/O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/
LABETTE KS-
1058 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LABETTE COUNTY UNTIL 1130 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LABETTE...OR NEAR ALTAMONT...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR OSWEGO BY 1105 PM CDT.

THE TOWN OF LABETTE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507
TIME...MOT...LOC 0358Z 282DEG 26KT 3720 9519

$$

KETCHAM
000 
WWUS53 KICT 310411
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT FRI MAY 30 2008

KSC099-310430-
/O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/
LABETTE KS-
1111 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LABETTE COUNTY UNTIL 1130 PM CDT...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LABETTE...OR NEAR OSWEGO...MOVING EAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LABETTE COUNTY...INCLUDING THE TOWNS OF LABETTE AND
OSWEGO.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3711 9532 3728 9530 3728 9507 3700 9507
TIME...MOT...LOC 0411Z 282DEG 26KT 3719 9513

$$

KETCHAM
000 
WWUS53 KICT 310419
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT FRI MAY 30 2008

KSC099-310430-
/O.CON.KICT.SV.W.0182.000000T0000Z-080531T0430Z/
LABETTE KS-
1120 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LABETTE COUNTY UNTIL 1130 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
OSWEGO...MOVING EAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LABETTE COUNTY...INCLUDING THE TOWN OF OSWEGO.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3711 9517 3728 9516 3728 9507 3708 9507
TIME...MOT...LOC 0420Z 282DEG 26KT 3718 9505

$$

KETCHAM
000 
WWUS53 KICT 310426
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT FRI MAY 30 2008

KSC099-310436-
/O.EXP.KICT.SV.W.0182.000000T0000Z-080531T0430Z/
LABETTE KS-
1126 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LABETTE COUNTY WILL
EXPIRE AT 1130 PM CDT...

AT 1124 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3711 9517 3728 9516 3728 9507 3708 9507
TIME...MOT...LOC 0426Z 282DEG 26KT 3717 9500

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:55 PM CDT, 40 minutes earlier.

Area forecast discussion, May 30, 9:55 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT FRI MAY 30 2008

.MESOSCALE UPDATE...

.SHORT TERM...
CANCELLED REMAINDER OF TOR #395 THAT HAD BEEN IN EFFECT UNTIL 10 PM
FOR 6 SE-MOST COUNTIES. SCT TSRA CONTINUE ALONG QUASI-STATIONARY
FRONT DRAPED ACROSS SE KS BUT WITH LACK OF DEEP-LAYER DIRECTIONAL
SHEAR TORNADO THREAT HAS DIMINISHED. THREAT FOR STRONG TO SEVERE
TSRA STILL EXISTS OVER FAR SE KS WHERE ALIGNED WITH WHERE LAPS IS
DEPICTING GREATEST INSTABILITY AXIS. HAIL 1 INCH...WINDS 60 MPH
& +RA ARE ALL POSSIBLE WITH THE STRONGER CELLS. REST OF INHERITED
FORECAST ESSENTIALLY UNCHANGED.

.PREV DISCUSSION... /ISSUED 830 PM CDT FRI MAY 30 2008/

MESOSCALE UPDATE...

SHORT TERM...
THIS EVENING:
TOR #395 IS BEING CLEARED FOR THE FOLLOWING COUNTIES:
COWLEY...GREENWOOD...WOODSON AND ALLEN.
SCT CONVECTION STILL TRYING TO DEVELOP ALONG QUASI-STATIONARY FRONT
EXTENDING FROM BETWEEN KWLD & KPNC TO KCNU AT 8 PM CDT. WITH LOSS
OF HEATING...COUPLED WITH NEARLY UNIDIRECTIONAL SHEAR IN 850-500MB
LAYER AS DEPICTED BY NEODESHA PROFILER TORNADIC POTENTIAL DEFINITELY
ON THE WANE. PER COORD WITH SPC HAVE DECIDED TO CLEAR THE ABOVE
MENTIONED COUNTIES.

PREV DISCUSSION... /ISSUED 725 PM CDT FRI MAY 30 2008/

MESOSCALE UPDATE...

SHORT TERM...
WEAK COLD FRONT STALLING EARLY THIS EVENING EXTENDING FROM BETWEEN
KWLD & KPNC TO BETWEEN KCNU & KUKL AT 7 PM CDT. FEEBLE SHRA TRYING
TO DEVELOP ALONG THE BOUNDARY FROM ERN ELK COUNTY...ACROSS C WILSON
TO ALONG THE ALLEN/NEOSHO COUNTY LINE. INITIAL GAMEPLAN AT 6 PM WAS
THAT GREENWOOD COUNTY...& PERHAPS WOODSON & COWLEY COUNTIES...COULD
BE CLEARED FROM TOR #395 AROUND 7 PM BUT WITH FRONT HAVING STALLED
AND PERHAPS EVEN TRYING TO DRIFT N...HAVE DECIDED TO KEEP TOR #395
IN EFFECT FOR ALL AREAS FOR WHICH THE WATCH HAD BEEN ISSUED.

PREV DISCUSSION... /ISSUED 623 PM CDT FRI MAY 30 2008/

UPDATE...

AVIATION...
00Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
FORECAST FOCUS IS ON TSRA POTENTIAL OVER PRIMARILY KCNU TONIGHT AS
COLD FRONT VENTURES SE ACROSS THE TERMINAL THIS EVENING. FRONT TO
STALL IN W-E MANNER ACROSS NRN OK LATE TONIGHT AS PARENT UPR-DECK
TROF SWEEPS E ACROSS MS VALLEY & WITH BOUNDARY DRAPED ALONG & JUST
S OF KS/OK BORDER VCTS BKN050CB DESCRIPTOR ASSIGNED TO KCNU FOR
DURATION OF 00Z TAF CYCLE. WILL NEED TO KEEP CLOSE VIGIL FOR KICT
DURING LATTER HALF OF TAF CYCLE IN THE EVENT SWD PROGRESS OF FRONT
IS LESS THAN CURRENTLY ANTICIPATED.

PREV DISCUSSION... /ISSUED 320 PM CDT FRI MAY 30 2008/

DISCUSSION...
FORECAST CONCERNS...
CONVECTIVE CHANCES/TRENDS THROUGH THE WEEKEND...

IT LOOKS LIKE IT COULD BECOME ANOTHER BUSY WEEKEND FOR SEVERE
WEATHER ACROSS PORTIONS OF THE FORECAST AREA.

MODERATE STRENGTH UPPER TROF WILL CONTINUE MOVING ACROSS THE
UPPER MIDWEST/GREAT LAKES TONIGHT...WITH TRAILING COLD FRONT
SAGGING SOUTH ACROSS SOUTHEAST KANSAS. THIS FRONT IS PROGGED
TO BECOME QUASI-STATIONARY ALONG THE OKLAHOMA BORDER FOR MOST
OF SATURDAY AND SUNDAY...AND WILL BE THE FOCUS FOR CONVECTION
THRU THE WEEKEND. LOW LEVEL MOISTURE AND INSTABILITY WILL BE
PLENTIFUL WITH MOISTURE POOLING ALONG FRONT...AND WILL BE
ACCOMPANIED BY MODERATE TO STRONG 500-300MB WEST-NORTHWEST
FLOW ALOFT...AND THEREFORE SUPPORTIVE OF SEVERE CONVECTION.

FOR TONIGHT...FOCUS WILL BE ALONG/SOUTH OF SAGGING COLD FRONT
ACROSS SOUTHEAST KANSAS...WITH SEVERE POTENTIAL THRU THE
EVENING. THERE MAY BE A TENDENCY FOR SOME BACK BUILDING OF
CONVECTION...PROBABLY JUST SOUTH/SOUTHWEST OF THE WICHITA AREA
LATE TONIGHT...IN RESPONSE TO ELEVATED CONVERGENCE ALONG THE
850MB FRONT WHERE MODEST LOW LEVEL JET WILL IMPINGE JUST TO OUR
SOUTH. THIS MAY ALLOW CONVECTION TO FESTER INTO SATURDAY MORNING
ALONG THE OKLAHOMA BORDER COUNTIES...AND THEREFORE WILL SHOW
RELATIVELY HIGHER/MODEST CHANCE POPS THERE.

BY SATURDAY AFTERNOON/EVENING...ML CAPE VALUES IN EXCESS OF
2200 J/KG WILL RESIDE ACROSS EXTREME SOUTH CENTRAL KANSAS
INTO NORTH CENTRAL OKLAHOMA...IN THE PRESENCE OF STRONG DEEP
LAYER SHEAR. THIS WILL SUPPORT SOME SEVERE WEATHER...MAINLY
LARGE HAIL AND LOCALLY DAMAGING WINDS...AGAIN MAINLY FOR THE
OKLAHOMA BORDER COUNTIES OF KANSAS. CANNOT RULE OUT A TORNADO
THOUGH THIS IS SOMEWHAT CONDITIONAL ON BOUNDARY LAYER TO 800MB
WIND FIELDS. LATE SUNDAY AFTERNOON AND EVENING MAY PROVIDE THE
AREA A BETTER CHANCE FOR SEVERE WEATHER AND EVEN TORNADOES ACROSS
A LARGER AREA OF CENTRAL KANSAS...AS THE SURFACE FRONT BEGINS TO
LIFT NORTH ACROSS THE AREA. ML CAPE VALUES AND WIND FIELDS LOOK
TO BE EVEN HIGHER/STRONGER AT THAT TIME.

BEST CHANCE FOR CONVECTION SHOULD SHIFT MAINLY NORTH OF THE
AREA BY MONDAY AFTERNOON...WITH TEMPERATURES HEATING UP SOUTH
OF THE FRONT ACROSS MUCH OF THE AREA.

THE WEATHER PATTERN LOOKS TO REMAIN RATHER ACTIVE INTO MUCH
OF NEXT WEEK...THOUGH DETAILS ARE FAR FROM CERTAIN ON THE
DAILY WEATHER. THE ECMWF AND GFS DIFFER ON STRENGTH/TIMING OF
A MORE SIGNIFICANT UPPER TROF DURING THE MID-WEEK PERIOD...
THOUGH BOTH SUGGEST A STRONGER TROF/FRONT TO AFFECT THE AREA
BY THURSDAY/FRIDAY.

DARMOFAL

AVIATION...
18Z TAF UPDATE...VFR CONDITIONS WILL PREVAIL OVER ALL TAF SITES
FOR TODAY AND TONIGHT...HOWEVER THE EXCEPTION WILL BE OVER
SOUTHERN KANSAS WHERE THUNDERSTORMS SHOULD DEVELOP ALONG THE
FRONTAL BOUNDARY LATER THIS AFTERNOON OR EARLY EVENING. CNU TAF
SITE COULD BE IMPACTED THUNDERSTORM ACTIVITY AFTER 6PM.
MEANWHILE...ICT TAF SITE COULD WITNESS THUNDERSTORMS EITHER LATE
TONIGHT OR SATURDAY MORNING BUT WILL ONLY GO WITH VCTS AT THIS
JUNCTURE.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  87  64  88 /  20  20  20  20
HUTCHINSON      63  86  62  87 /  20  20  10  20
NEWTON          64  86  63  87 /  20  20  10  20
ELDORADO        65  85  63  87 /  30  20  20  20
WINFIELD-KWLD   66  87  64  89 /  40  40  40  20
RUSSELL         60  86  60  87 /  10  10  10  20
GREAT BEND      61  86  62  87 /  10  10  10  20
SALINA          62  87  61  88 /  10  10  10  20
MCPHERSON       62  86  62  87 /  10  10  10  20
COFFEYVILLE     66  85  64  87 /  60  40  40  20
CHANUTE         64  84  63  86 /  60  30  20  20
IOLA            64  85  62  86 /  50  20  20  20
PARSONS-KPPF    65  85  63  87 /  60  40  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 10:35 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI MAY 30 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1035 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER AREAS GENERALLY ALONG AND
SOUTHEAST OF A LINE FROM MATFIELD GREEN TO ANTHONY. SOME STRONG
THUNDERSTORMS CAPABLE OF THREE QUARTER INCH DIAMETER HAIL AND 50 TO
55 MPH WINDS ARE POSSIBLE OVER AREAS ALONG AND SOUTHEAST OF A LINE
FROM CHANUTE TO EXTREME SOUTHEAST COWLEY COUNTY...WHERE HEAVY RAINS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS SATURDAY AFTERNOON AND EVENING. BOTH LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE...ESPECIALLY SOUTH OF HIGHWAY 400.

THE RISK FOR SEVERE THUNDERSTORMS IS EXPECTED TO EXPAND ACROSS THE
ENTIRE AREA FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. BESIDES
LARGE HAIL AND DAMAGING WINDS...A FEW TORNADOES ARE ALSO POSSIBLE.

A RATHER UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS MUCH OF THE
AREA NEXT WEEK...WITH CHANCES FOR THUNDERSTORMS AT TIMES ACROSS THE
AREA. STRONG THUNDERSTORMS ARE POSSIBLE WITH A CONDITIONAL RISK FOR
SOME SEVERE WEATHER. PLEASE CHECK LATER OUTLOOKS AND FORECASTS FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE SATURDAY AFTERNOON AND
EVENING ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...ESPECIALLY
SOUTH OF HIGHWAY 400.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, May 30, 6:13 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT FRI MAY 30 2008

KSZ071-072-096-302345-
ALLEN-NEOSHO-WOODSON-
613 PM CDT FRI MAY 30 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...NEOSHO AND WOODSON COUNTIES...

AT 609 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES NORTH OF CHANUTE...AND MOVING NORTHEAST AT 20 MPH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY THIS EVENING ACROSS THE
AREA.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 30, 9:25 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI MAY 30 2008

KSZ096-099-100-310300-
LABETTE-MONTGOMERY-NEOSHO-
925 PM CDT FRI MAY 30 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE...MONTGOMERY AND NEOSHO COUNTIES...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 5 MILES NORTH OF
CHERRYVALE...OR NEAR CHERRYVALE...AND MOVING EAST AT 29 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KETCHAM
Local storm report, May 30, 10:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     1 SSE PARSONS TRI CITY  37.32N 95.51W
05/30/2008  E60.00 MPH       LABETTE            KS   LAW ENFORCEMENT

            WINDS WERE AT LEAST 60 MPH JUST SOUTH OF THE AIRPORT.

&&

CDB
Local storm report, May 30, 10:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             3 SE LABETTE            37.20N 95.14W
05/30/2008  E1.00 INCH       LABETTE            KS   STORM CHASER

1030 PM     TSTM WND GST     3 SE LABETTE            37.20N 95.14W
05/30/2008  E70.00 MPH       LABETTE            KS   STORM CHASER

            STORM CHASER ESTIMATED 70 MPH WINDS.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:50 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery55 min
May 31, 3:48 AM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick42 min
May 31, 4:27 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick48 min
May 31, 4:53 AM CDTSevere Thunderstorm WarningICTCowley, Sumner37 min
May 31, 5:08 AM CDTSevere Thunderstorm WarningICTSedgwick52 min
May 31, 5:13 AM CDTSevere Thunderstorm WarningICTButler, Cowley62 min
May 31, 5:18 AM CDTSevere Thunderstorm WarningICTKingman27 min
May 31, 5:34 AM CDTSevere Thunderstorm WarningICTReno56 min
May 31, 5:41 AM CDTSevere Thunderstorm WarningICTCowley34 min
May 31, 5:45 AM CDTSevere Thunderstorm WarningICTSumner45 min
May 31, 5:53 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner44 min
May 31, 6:07 AM CDTSevere Thunderstorm WarningICTBarton28 min
May 31, 6:12 AM CDTSevere Thunderstorm WarningICTButler, Cowley63 min
May 31, 6:16 AM CDTSevere Thunderstorm WarningICTChautauqua59 min
May 31, 6:22 AM CDTSevere Thunderstorm WarningICTSedgwick37 min
May 31, 6:28 AM CDTSevere Thunderstorm WarningICTReno62 min
May 31, 6:47 AM CDTAreal Flood WarningICTSedgwick5 hr
May 31, 7:03 AM CDTSevere Thunderstorm WarningICTElk43 min
May 31, 7:10 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley65 min
May 31, 7:28 AM CDTSevere Thunderstorm WarningICTReno47 min
May 31, 7:44 AM CDTSevere Thunderstorm WarningICTButler, Sedgwick50 min
May 31, 7:57 AM CDTSevere Thunderstorm WarningICTCowley48 min
May 31, 8:39 AM CDTSevere Thunderstorm WarningICTButler, Sedgwick51 min
May 31, 9:00 AM CDTSevere Thunderstorm WarningICTChautauqua44 min
May 31, 9:10 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk65 min
May 31, 9:11 AM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Montgomery6 hr
May 31, 9:35 AM CDTSevere Thunderstorm WarningICTMontgomery55 min
May 31, 3:04 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.